Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jun 26, 2021, 3:13 PM CDT for Comanche County, Kansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2021, 3:13 PM CDT (20:13 UTC)
- Expired
- Jun 26, 2021, 4:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Dodge City, KS
County Comanche County, KS
The radar
The Dodge City radar (KDDC), 80 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
152
WWUS83 KDDC 262013
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
313 PM CDT Sat Jun 26 2021
KSZ088-089-262115-
Clark KS-Comanche KS-
313 PM CDT Sat Jun 26 2021
...SPECIAL WEATHER STATEMENT...
At 312 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sitka, moving east at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Coldwater, Protection, Sitka, Wilmore, Lake Coldwater and Buttermilk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Dodge City.
&&
LAT...LON 3703 9968 3713 9971 3737 9940 3738 9908
3701 9930
TIME...MOT...LOC 2012Z 288DEG 12KT 3710 9962
$$
LOWEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 26, 12:44 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 26, 12:44 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1244 PM CDT Sat Jun 26 2021 ...Updated Aviation Section... .SHORT TERM...(Tonight through Saturday evening) Issued at 1200 AM CDT Sat Jun 26 2021 Much more tranquil weather is expected for today and tonight. Subsidence in the wake of the departing synoptic trof and drier air advecting in from the north will result is diminishing precipitation chances for the first half of the day. Will carry low pops and gradually taper them off as the day wears on. So, two good news pieces. The first is that severe weather is not expected today. The second is that we will see much cooler highs today with values ranging from the mid to upper 70s across much of the FA to lower 80s across the southeast zones. The tranquil weather will continue heading into tonight as well. Drier air will continue to move in from the north. Humidity will be decent through the morning hours. A light north wind is expected. Overnight lows will range from the mid to upper 50s across the northwest zones to lower 60s across the southeast zones. Enjoy the break from the heat and the pleasant weather during the short term! .LONG TERM...(After midnight Saturday night through Friday) Issued at 1200 AM CDT Sat Jun 26 2021 On Sunday, a very strong mid level anticyclone will plant itself across the Pacific Northwest and into western Canada. This is where the intense Summer heat will be confined to. For our area, we will see below normal highs with values peaking in the upper 70s to lower 80s. Certainly cannot complain with highs like those at the end of June! Dry weather is expected with any storms remaining out of the FA. The synoptic flow remains practically the same for Monday. A weak wave will slide down on the eastern side of the amplified ridge. This will help to keep our temperatures below normal. Again, very pleasant highs are expected with a mix of 70s and 80s. Any chances of storms will remain on the isolated side Monday and Tuesday. Much of the area will remain dry. For the rest of the extended period, we will see moderating temperatures. Values should trend to near back to normal by the end of the business week. Other than isolated chances of hit or miss storms, much of the area will remain dry. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1242 PM CDT Sat Jun 26 2021 Aviation weather will be fairly tranquil through this period. North winds of 10 to 15 knots will gradually decrease in strength to around 6 to 9 knots this evening, which will likely continue through the day Sunday with a weak pressure gradient in place. For all 4 terminals, we have left out mention of showers, as they will likely be just isolated to widely scattered in nature. Amendments will be necessary should the coverage increase more than expected. && .PRELIMINARY POINT TEMPS/POPS... DDC 81 60 82 62 / 20 10 10 10 GCK 77 57 81 59 / 20 10 10 10 EHA 79 57 80 58 / 20 20 10 30 LBL 80 59 81 60 / 20 10 10 20 HYS 79 60 84 61 / 20 10 0 10 P28 83 65 83 66 / 20 20 10 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Sugden LONG TERM...Sugden AVIATION...Umscheid
Hazardous weather outlook, Jun 25, 11:24 PM CDT, 15 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 1124 PM CDT Fri Jun 25 2021 KSZ030-031-043>046-061>066-074>081-084>090-271200- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 1124 PM CDT Fri Jun 25 2021 /1024 PM MDT Fri Jun 25 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jun 26, 1:45 PM CDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service Dodge City KS 145 PM CDT Sat Jun 26 2021 KSZ087-088-261915- Meade KS-Clark KS- 145 PM CDT Sat Jun 26 2021 ...SPECIAL WEATHER STATEMENT... At 145 PM CDT, Doppler radar was tracking a strong thunderstorm near Fowler, moving east at 15 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Minneola. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3737 10015 3743 10013 3746 9996 3728 9999 TIME...MOT...LOC 1845Z 278DEG 13KT 3739 10009 RUSSELL
Special weather statement, Jun 26, 2:19 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Dodge City KS
219 PM CDT Sat Jun 26 2021
KSZ088-262015-
Clark KS-
219 PM CDT Sat Jun 26 2021
...SPECIAL WEATHER STATEMENT...
At 218 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Acres, moving northeast at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Ashland, Sitka and Clark State Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Dodge City.
&&
LAT...LON 3717 10008 3724 10009 3745 9986 3746 9956
3710 9955
TIME...MOT...LOC 1918Z 245DEG 18KT 3725 9999
LOWESpecial weather statement, Jun 26, 3:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
313 PM CDT Sat Jun 26 2021
KSZ088-089-262115-
Clark KS-Comanche KS-
313 PM CDT Sat Jun 26 2021
...SPECIAL WEATHER STATEMENT...
At 312 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sitka, moving east at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Coldwater, Protection, Sitka, Wilmore, Lake Coldwater and Buttermilk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Dodge City.
&&
LAT...LON 3703 9968 3713 9971 3737 9940 3738 9908
3701 9930
TIME...MOT...LOC 2012Z 288DEG 12KT 3710 9962
LOWEThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:11 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 49 min |
| Jun 25, 7:22 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 38 min |
| Jun 25, 7:41 PM CDT | Special Weather Statement | DDC | Pawnee | 49 min |
| Jun 25, 7:45 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 33 min |
| Jun 25, 7:59 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Gray, Hodgeman, Pawnee | 34 min |
| Jun 25, 8:04 PM CDT | Special Weather Statement | DDC | Scott | 56 min |
| Jun 25, 8:38 PM CDT | Special Weather Statement | DDC | Ness | 52 min |
| Jun 25, 8:42 PM CDT | Special Weather Statement | DDC | Stafford | 48 min |
| Jun 25, 8:43 PM CDT | Special Weather Statement | DDC | Trego | 47 min |
| Jun 25, 8:45 PM CDT | Special Weather Statement | DDC | Pawnee | 45 min |
| Jun 25, 9:10 PM CDT | Special Weather Statement | DDC | Lane | 50 min |
| Jun 25, 9:17 PM CDT | Special Weather Statement | DDC | Rush | 43 min |
| Jun 25, 9:28 PM CDT | Special Weather Statement | DDC | Trego | 47 min |
| Jun 25, 9:30 PM CDT | Special Weather Statement | DDC | Ellis | 45 min |
| Jun 25, 10:06 PM CDT | Special Weather Statement | DDC | Ellis | 39 min |
| Jun 26, 1:45 PM CDT | Special Weather Statement | DDC | Clark | 30 min |
| Jun 26, 2:19 PM CDT | Special Weather Statement | DDC | Clark | 56 min |
| Jun 26, 3:50 PM CDT | Special Weather Statement | DDC | Comanche | 40 min |
| Jun 26, 4:27 PM CDT | Special Weather Statement | DDC | Barber | 63 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.